I have been searching site after site looking for the answer on how to maximize Suboxone absorption and still all I have found is "tricks" and products that do not make a difference. I want to post this question and answer this question myself because I have finally found an answer. From an actual neurologist!! (I hope I spelled that correctly)
AFTER MONTHS OF SEARCHING FOR THE ANSWER AND GETTING NOTHING BUT OPINIONS FROM OTHER USERS, I HAVE SPOKE TO AN ACTUAL NEUROLOGIST ABOUT THIS AND HERE IS WHAT HIS ANSWER WAS:
"No matter what, 2 different people will take suboxone the same way and normally get 2 different results. So it is different for everyone. If one person says "hey, I took mine with excedrin and it worked so much better", this might be true for him, but for you, it might be a waste of time. What I can tell you is this: Put it under your tongue, wait for that potent taste to turn completely bitter (about 30min per 8mg), then SWALLOW. There are some people who swear that swallowing the Suboxone activates the Naloxone and makes you sick... blah blah... If you are one of these people, then spit. But swallowing the Suboxone will not make any difference. Besides, there are some <=1% buprenorphine left over after you dissolve for that long anyway.
So don't listen to all those know-it-all's on-line, put it under your tongue. wait a while. swallow. Keep it simple stupid."
I guess he's right... I tried all these "accelorators" and tricks and games and still... back to just under the tongue, waiting as long as i can and swallowing.
I need to post this because SO MANY people are looking for the answer and I know a ton of people will look at this and have to put in their 2 cents... thats fine, but please consider the source and at least try this if you have'nt already. I hope this will help alot of you looking for the best way to squeeze each penny spent out of these distigustingly-expensive pills.
Thanks so much for going thru the trouble of asking the question, finding the answer, and posting it. I knew that letting it dissolve as slow as possible seemed to work for me, but didn't know that it should take 30 minutes.I have also observed that, for me, it seems that it takes a full 2 hours for it to completely hit my system. I am continually disappointed that people who are prescribed suboxone are given very little information about all the little ins and outs of the drug. I was told it was non-addictive, apparently that is not true. I actually was told that it could cause sensory illusions and so many people aren't told that. I experience that effect full force the second day and luckily for me, I was attending a group counseling session with at least 12 other people who had been on it for longer than I had.
I think the key is that the doctors are being told how great it is by the company that makes it and they get all their info from the company but they are not taking it themselves and don't know what exactly it feels like. They are also not being told that it shouldn't take as much suboxone as they are prescribing to relieve the withdrawals. They are being told to tell patients to take lots more than they should, BY THE DRUG COMPANY and The DRUG REPS. It is frustrating and I hope all new users of suboxone see your post. Seriously, THANK YOU, big time. Patti
I agree, thank you for the post. I am a suboxone user and an ex-opiare abuser and have tried every way to get the most out of my suboxone and this is what works best for me. I think it is sometimes hard because I feel sick if it is too early in the morning and it seems to upset my stomach when it seems to take so so long to dissolve but when I dont take it the right length of time, it seems to make me get a tummy ache and most times I will puke and I gag from the taste of the Suboxone. I appreciate the help and acvice and also I thank mVPT who has helped me to feel better by taking the lesser dose and it works better for my body. I was taking 12mgs and weigh 130..I went down to 10mg, and the little amount made a huge difference, Does anyone ever skip there sub for a day?
I have been on suboxone 8mg tablets for two years now. I don't like the strips at all. Anyways I agree that for each individual the answer will vary. I personally cant stand the taste and the method I use is I use a pill crusher to crush my pill , then I pour the whole crushed tab under my tongue and then I take a sip of warm/hot coffee and leave it under my tongue for 20 minutes and spit it out. This almost completely eliminates the taste so I can actually leave it in until it hurts to hold my mouth like that. Every other way ive ever tried doesn't work as well because the taste in my mouth makes me gag and sometimes even vomit... so the pill dissolves almost instantly and the taste is masked by sugary coffee. win.
hi family,when i first found out about suboxone or subutex,the doctor who tought me the best way to achive max absorbtion is this: drinking hot liquid and holding it under my tongue.then dry out under it with a napkin.put the crushed up pill under tongue,lean foward so no syliva get swollowed,paint the inside of your mouth with your tongue. all this should take about 20-to 30 min. spitting or swollowing depends on if you get headaches,if you do spit if you dont swollow.the longer you hold it in your mouth the better the absorbtion.the only better way I have tryed is by mixing a little baking soda with the hot water it opens up all the pours in your mouth,but we dont always have the time to do all this,but the diffrence is that you can find the least amount of sub that will hold you for the longest time... pete
I put the pill under my tongue a1/4 at a time throughout the day..usually only feel great 3to 4 days a week. ..yes I have trouble peeing and, sex is less. .no libido...
Can't drink w out getting sick... and gives terrible hangovers. . So I almost stopped drinking... I still feel guilty for taking this drug... and get wierd thoughts sometimes. ... I wished I had all the answers, I wished I could stop talking it, ,but I'm afraid of detox,,and never feeling good. ... but put it under tongue take a drink of coffee,,and suckle it till dissolved... that's all. ..now how do I get myself to feel less guilty and is there a better way too take it?
There is a way but try with half of what you normally take because this will increase absorption 3 fold. Any that dissolves will eventually find its way into your stomach and its bioavailability is very low. Place half under your tongue just before falling asleep for 4 or more hours. This decreases saliva and allows you to absorb far more then when tested by scientists. Even after 8 hours of sleeping I can taste it when waking. You can immediately tell your dose was increased while saving half.
I started taking this as soon as it came out. The doctor told me that it HAS to get absorbed through the veins on the bottom of the tongue. Anything swallowed will get pooped out and not have any affect whatsoever. So ignore the baloney about painting your mouth with your tongue and ignore the one about sleeping with it in your mouth. It will NOT stay positioned under your tongue when you're sleeping. I have found that you need to hold it down hard with your tongue and don't let a lot of saliva in there with it. For as long as possible. I got on here to receive advice only to feel obligated to let people know this.
I've really never had a problem with absorption of sub even if I take 1 MG it does me just fine let it set for 5 or so min then drink a mt dew and that's that last 24+ hours I been on sub for 5+ years started on 16 MG and have been down to .5 and back and forth but always the same method 5 min then wash down with mt Dew
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Oct 2010 • 5 answers
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Posted 7 Dec 2010 • 5 answers
Posted 19 Apr 2011 • 4 answers
Posted 15 Jun 2011 • 1 answer
Posted 13 Dec 2011 • 3 answers